June 2017
UPDATE: The Georgia Bureau of Investigation (GBI) issued a press release on June 27, 2017, stating its crime labs have identified two new fentanyl analogues, acrylfentanyl and tetrahydrofuran fentanyl, warning that both can be absorbed through the skin and are considered highly dangerous. Neither is approved for human or animal use. The GBI states that multiple reports in other states indicate  that the opioid reversal drug naloxone, may not be effective if someone overdoses after ingesting acrylfentanyl.  

The Georgia Department of Public Health has issued an alert about a dangerous, potentially lethal substance contained in street drugs surfacing in central and South Georgia. Patients reportedly purchased yellow pills alleged to be Percocet, an opioid pain medication. The substance has not yet been identified but it is extremely potent and has required massive doses of naloxone (Narcan) to counteract its effects. Dozens of patients have been hospitalized and there are reports of deaths that may be associated with the drugs. The overdoses have been reported over a 48-hour period in Centerville, Perry, Macon-Warner Robins, and Albany, but the drugs may also be sold on the street in other areas of the state. Testing is being done to identify the pills and the ingredients.

Health officials urge citizens to call 9-1-1 immediately if you have taken the pills or if you think someone has used the drug. Read the warning from the Georgia Department of Public Health.

-->